Flash Flood, Mohave
- When
- August 8, 5:14 PM MST to 6:00 PM MST
- Where
- Mohave County, Chloride
- Reported by
- TRAINED SPOTTER
- Coordinates
- 35.417, -114.200
Washes overflowed their banks.
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before the first event at Aug 8, 3:30 PM MST, 1 hour 44 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
330 PM PDT MON AUG 8 2005
.SYNOPSIS...MONSOONAL MOISTURE WILL CONTINUE TO PROVIDE THE REGION
WITH SCATTERED...MAINLY AFTERNOON AND EVENING THUNDERSTORMS THROUGH
MID WEEK. TEMPERATURES WILL BE SLIGHTLY BELOW NORMAL THROUGHOUT THE
PERIOD.
&&
.SHORT TERM...LOOKS LIKE IN GENERAL THE UPPER HIGH WILL BE
SOMEWHERE NEAR THE FOUR CORNERS AREA THROUGH WEDNESDAY WITH SOME
SORT OF DEFORMATION ZONE OVER THE FORECAST AREA AND A LONGWAVE
INVERTED TROUGH NEAR BAJA EXTENDING UP INTO FAR SOUTHERN CALIFORNIA.
AIRMASS REMAINS MOIST AND UNSTABLE WITH PRECIPITABLE WATER VALUES
OVER 1.5 INCHES OVER THE SOUTHERN PART OF THE FORECAST AREA. FAR
SOUTHERN PART OF THE FORECAST AREA GOT WORKED OVER WITH SHOWERS AND
THUNDERSTORMS LATE LAST NIGHT INTO EARLY THIS MORNING SO THAT AREA
HAS SEEN VERY LITTLE ACTIVITY BUT STILL EXPECT STORMS TO GET GOING
THERE. WILL KEEP THE FLASH FLOOD WATCH OUT FOR ROUGHLY THE SOUTHERN
HALF OF THE FORECAST AREA UNTIL MIDNIGHT. OTHERWISE LOOKING AT A
CHANCE OF MAINLY AFTERNOON AND EVENING THUNDERSTORMS THROUGH
WEDNESDAY NIGHT FOR ALL ZONES.
&&
.LONG TERM...MODELS ARE IN AGREEMENT IN DEVELOPING A LARGE OMEGA
BLOCK OVER THE GULF OF ALASKA AND NORTH CENTRAL PACIFIC. THIS IS
FORECAST TO REMAIN IN PLACE THROUGH MUCH OF THE WEEK WITH THE HIGH
PRESSURE OVER THE SOUTHWEST SLOWING LITTLE MOVEMENT. LOW LEVEL
MOISTURE IS EXPECTED TO REMAIN IN PLACE EARLY IN THE EXTENDED AND
WILL CONTINUE WITH THE CHANCE OF AFTERNOON AND EVENING
THUNDERSTORMS. THE OMEGA BLOCK IS FORECAST TO WEAKEN BY THE WEEKEND
WHICH MAY ALLOW ENOUGH ENERGY TO PUSH INTO THE WESTERN U.S. AND
BREAK DOWN THE HIGH. THINGS WOULD LIKELY BEGIN TO DRY FROM THE WEST
WITH THE MAIN AREA OF POPS REMAINING OVER SOUTHEAST SAN BERNARDINO
AND MOHAVE COUNTIES.
&&
.AVIATION...TAF ADEQUATELY COVERS EXPECTED CONDITIONS AT KLAS.
SCATTERED THUNDERSTORMS WILL IMPACT ALL CORRIDORS THROUGH THIS
EVENING. THESE STORMS WILL HAVE VERY SLOW MOVEMENT AND ONCE AGAIN
WILL NEED TO WATCH OUTFLOW BOUNDARIES LATE THIS AFTERNOON/EVENING
FOR POSSIBLE IMPACTS ON KLAS.
&&
.VEF WATCHES/WARNINGS/ADVISORIES...
.NV...FLASH FLOOD WATCH UNTIL MIDNIGHT TONIGHT FOR CLARK AND FAR
SOUTHERN NYE COUNTIES.
.AZ...FLASH FLOOD WATCH UNTIL MIDNIGHT TONIGHT FOR MOHAVE COUNTY.
.CA...FLASH FLOOD WATCH UNTIL MIDNIGHT TONIGHT FOR SAN BERNARDINO
AND SOUTHEAST INYO COUNTIES.
&&
HARRISONHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 1008 AM PDT MON AUG 8 2005 AZZ001>003-036-CAZ027>029-NVZ016>022-091700- DEATH VALLEY NATIONAL PARK CA-LAKE HAVASU AND FORT MOHAVE AZ- LAKE MEAD NATIONAL RECREATION AREA AZ- LAKE MEAD NATIONAL RECREATION AREA NV-LAS VEGAS VALLEY NV- NORTHEAST CLARK COUNTY NV-NORTHWEST DESERTS AZ-NORTHWEST PLATEAU AZ- SAN BERNARDINO COUNTY DESERTS CA-SAN BERNARDINO COUNTY- UPPER COLORADO RIVER VALLEY CA-SHEEP RANGE NV- SOUTHERN CLARK COUNTY NV-SPRING MOUNTAINS-RED ROCK CANYON NV- WESTERN CLARK AND SOUTHERN NYE COUNTY NV- 1008 AM PDT MON AUG 8 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST CALIFORNIA...SOUTHERN NEVADA AND NORTHWEST ARIZONA. .DAY ONE...TODAY A FLASH FLOOD WATCH IS IN EFFECT UNTIL MIDNIGHT. SCATTERED TO NUMEROUS SLOW MOVING STORMS ARE EXPECTED WITH HEAVY RAIN AND FLASH FLOODING POSSIBLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE AIRMASS WILL REMAIN FAIRLY MOIST AND UNSTABLE WITH A CHANCE OF THUNDERSTORMS...MAINLY IN THE AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED. CAZ026-NVZ014-015-091700- ESMERALDA AND CENTRAL NYE COUNTY NV-LINCOLN COUNTY NV- OWENS VALLEY AND ADJACENT EASTERN SIERRA SLOPES CA- 1008 AM PDT MON AUG 8 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST CALIFORNIA...SOUTHERN NEVADA AND NORTHWEST ARIZONA. .DAY ONE...TODAY SCATTERED THUNDERSTORMS WILL DEVELOP THROUGHOUT THE AFTERNOON AND EVENING. A FEW OF THESE STORMS COULD PRODUCE HEAVY RAIN. .DAYS TWO THROUGH SEVEN... THE AIRMASS WILL REMAIN FAIRLY MOIST AND UNSTABLE WITH A CHANCE OF THUNDERSTORMS...MAINLY IN THE AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED.
The Las Vegas radar (KESX), 70 km away, was scanning. The volume nearest the first event began at 00:14 UTC.
1 flash flood. Local standard time, as filed.
Washes overflowed their banks.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arizona in 2005Every state in 2005This day in weather historyWarnings in Arizona, August 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5464773.